Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2007, 7:02 PM CDT for Winnebago County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 3, 2007, 7:25 PM CDT
- In force
- 23 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 040004 SVRGRB WIC139-040045- /O.NEW.KGRB.SV.W.0090.070704T0002Z-070704T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 702 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN... * UNTIL 745 PM CDT * AT 659 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF OSHKOSH TO 21 MILES WEST OF OSHKOSH...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WAUPACA TO BERLIN...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OSHKOSH BY 745 PM... THE THUNDERSTORMS HAVE PRODUCED WINDS UP TO 60 MPH IN WAUSHARA COUNTY. IF OUTDOORS MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF ON OR NEAR LAKE POYGAN OR LAKE WINNEBAGO...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843 $$ HELMAN
2 follow-up statements
000 WWUS53 KGRB 040018 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 718 PM CDT TUE JUL 3 2007 WIC139-040045- /O.CON.KGRB.SV.W.0090.000000T0000Z-070704T0045Z/ WINNEBAGO- 718 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WINNEBAGO COUNTY... AT 716 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ZITTAU TO EUREKA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF WAUPACA TO BERLIN...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ZITTAU BY 725 PM... WAUKAU AND OMRO BY 730 PM... WINNECONNE BY 735 PM... LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843 $$ HELMAN
000 WWUS53 KGRB 040025 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CDT TUE JUL 3 2007 WIC139-040035- /O.CAN.KGRB.SV.W.0090.000000T0000Z-070704T0045Z/ WINNEBAGO- 725 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4424 8886 4391 8888 4391 8843 4424 8843 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:01 AM CDT, 15 hours 1 minute earlier.
Area forecast discussion, Jul 3, 4:01 AM CDT, 15 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CDT TUE JUL 3 2007 .SHORT TERM...TIMING OF SHOWERS/THUNDERSTORMS AND THE THREAT OF SEVERE THUNDERSTORMS ARE THE MAIN FOCUS TODAY AND THIS EVENING. WARM ADVECTION AND CONVERGENCE IS PRODUCING SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT EARLY TODAY. MODELS SUGGEST THAT THE FRONT WILL MOVE NORTH TODAY WITH A RAPID INCREASE OF LOW LEVEL MOISTURE IN THE AFTERNOON. THIS SEEMS A BIT FAST...BUT THINK IT WILL EVENTUALLY HAPPEN. MID LEVELS ARE PRETTY COOL...SO LAPSE RATES WILL STEEPEN CONSIDERABLY THIS AFTERNOON AND EVENING AS LOW LEVELS HEAT UP AND MOISTEN. BUFKIT SOUNDINGS FROM THE NAM AND GFS HAVE 1000-2000 J/KG OF CAPE LATER TODAY. THIS IS LIKELY A BIT HIGH BUT NOT TOTALLY OUT OF THE QUESTION IF WE GET SOME BREAKS IN THE CLOUDS AND DEWPOINTS RISE TO THOSE FORECAST BY MODELS. LARGE HAIL IS THE CHIEF THREAT IF WE GET SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIND FIELD DOESN/T LOOK OVERLY IMPRESSIVE BUT MIGHT BE ADEQUATE FOR MARGINAL SEVERE GUSTS. TROUGH MOVES THROUGH LATE TONIGHT AND EARLY WEDNESDAY AND BRINGS IN SLIGHLY DRIER AIR. MIGHT BE ENOUGH INSTABILITY LEFTOVER FOR SCATTERED SHOWERS/THUNDERSTORMS MAINLY IN THE EAST ON WEDNESDAY. .LONG TERM....WED THRU NEXT TUE. CHGS TO THE FCST WERE MODEST. THE GFS WAS MORE AGGRESSIVE THAN THE NAM IN FIRING CONVECTION BEFORE THE FRONT EXITS THE AREA WED. THE GFS HAD CONSIDERABLE SUPPORT FROM THE SREF...SO NUDGED POPS UP A BIT OVER THE FAR SE PART OF THE FCST AREA FOR WED. ALSO ADDED SOME TEMPORAL RESOLUTION TO SHOW THE CHC OF PCPN SHIFTG SWD DURING THE DAY. NUDGED TEMPS FOR WED NGT AND THU DOWN BASED ON LATEST GUID NUMBERS. READINGS SHOULD BE BLO NORMAL...AND PROBABLY WON/T GET OUT OF THE 60S NEAR LAKE MICHIGAN THU. SFC RIDGE SHOULD BE RIGHT ACRS THE AREA THU NGT. MAV GUID ACTUALLY HAD MID-30S FOR LOWS AT A FEW SITES. WOULD NOT BE SURPRISED TO SEE SOME OF THE COOLER SITES DIP BLO 40...BUT SETTLED FOR DROPPING MINS TO 40F ACRS THE N. CONFIDENCE IN FCST LATER IN THE WEEKEND AND NEXT WK WAS LOWER THAN YDA. MED RANGE MODELS WERE NOW MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AMPLITUDE PATTERN AND ALLOWING THE UPR RIDGE TO EXPAND EWD AGAIN...WITH FAIRLY STG WLY FLOW AROUND THE PERHIPHERY OF THE RIDGE SPREADING EWD ACRS THE FCST AREA. THE CHANGE WOULD ALLOW FOR A RETURN TO MUCH WARMER AND MORE HUMID WX MORE QUICKLY THAN EXPECTED YDA. IT WOULD ALSO OPEN THE DOOR FOR MCS/S TO TRACK ACRS THE AREA. BUT TIMING OF PCPN IN FAIRLY STG AND FLAT FLOW WL BE DIFFICULT...AND IF THE UPR RIDGE BUILDS JUST A LITTLE MORE NE IT IS POSSIBLE THAT PCPN WL STAY N OF THE AREA COMPLETELY. DID NOT WANT TO DRAG LOW CHC POPS ACRS SEVERAL FCST PERIODS...SO GIVEN ALL THE UNCERTAINTY DECIDED TO FOREGO ADDING PCPN AT THIS POINT. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED TODAY AND THIS EVENING. LARGE HAIL AND WIND SHEAR ARE A THREAT TO AIRCRAFT IN THE VICINITY OF THE STORMS. VFR WEATHER OUTSIDE OF THE THUNDERSTORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Jul 3, 3:32 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT TUE JUL 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 332 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND GUSTY WINDS ARE THE MAIN THREATS. HEAVY RAIN IS ALSO EXPECTED THIS EVENING...MAINLY SOUTH OF A LINE FROM ALGOMA...TO GREEN BAY...TO WAUSAU. GIVEN THE RECENT DRY WEATHER...PONDING OF WATER IN URBAN AREAS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY...SUNDAY AND MONDAY. IT IS TOO EARLY TO DETERMINE IF THEY WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-564-041615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 332 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING. GUSTY WINDS AND HAIL WOULD BE THE MAIN THREATS TO MARINERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...SUNDAY AND MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. KURIMSKI/HELMAN
In the hours before
Special weather statement, Jul 3, 5:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 530 PM CDT TUE JUL 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032330- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 530 PM CDT TUE JUL 3 2007 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 1000 PM THIS EVENING... A DEVELOPING COMPLEX OF THUNDERSTORMS OVER WEST-CENTRAL WISCONSIN IS EXPECTED TO PUSH EAST THIS EVENING. SOME OF THE STORMS IN THE COMPLEX COULD BE SEVERE...AND GENERATE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS. AS A RESULT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED ROUGHLY SOUTH OF A LINE FROM WAUSAU...TO SHAWANO...TO GREEN BAY...TO KEWAUNEE...UNTIL 1000 PM THIS EVENING. THE GREATEST RISK OF SEVERE WEATHER IN THE WAUSAU AND CENTRAL WISCONSIN AREA WILL OCCUR EARLY...AND SHOULD START TO DIMINISH AFTER 800 PM. THE GREATEST RISK IN THE GREEN BAY...APPLETON...AND EAST-CENTRAL WISCONSIN AREAS WILL BE OCCUR A LITTLE LATER...BETWEEN ABOUT 630 PM AND 1000 PM. THE STORMS ARE EXPECTED TO BRING A WIDESPREAD SOAKING RAIN TO CENTRAL AND EAST-CENTRAL PARTS OF THE STATE...WITH MANY AREAS RECEIVING OVER AN INCH OR RAIN. THUNDERSTORMS ARE ALSO EXPECTED FARTHER NORTH...BUT THE STORMS WILL BE SOMEWHAT MORE SCATTERED OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. SOME STORMS IN THE NORTH COULD BE SEVERE AS WELL...WITH ISOLATED LARGE HAIL AND DAMAGING WINDS POSSIBLE. BUT OVERALL...THE RISK OF SEVERE WEATHER ACROSS NORTHERN WISCONSIN WAS NOT AS GREAT AS FARTHER SOUTH. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jul 3, 5:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 4 W MINOCQUA 45.86N 89.77W
07/03/2007 E0.88 INCH ONEIDA WI PUBLIC
&&
TESpecial weather statement, Jul 3, 6:45 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT TUE JUL 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 645 PM CDT TUE JUL 3 2007 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 1000 PM THIS EVENING... AT 635 PM...A COMPLEX OF THUNDERSTORMS WAS MOVING INTO EAST-CENTRAL WISCONSIN FROM CENTRAL WISCONSIN. THUS FAR THE STORMS HAD PRODUCED SOME GUSTY WINDS AND HEAVY RAIN. THE RAIN WAS HEAVY ENOUGH TO CAUSE SOME PONDING OF WATER ON ROADWAYS AND IN URBAN AREAS. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT ROUGHLY SOUTH OF A LINE FROM WAUSAU...TO SHAWANO...TO GREEN BAY...TO KEWAUNEE...UNTIL 1000 PM THIS EVENING. SOME OF THE STORMS IN THE WATCH AREA COULD STRENGTHEN TO SEVERE LEVELS...AND PRODUCE WIND GUSTS TO 60 MPH. HEAVY RAIN AND LOCALIZED STREET FLOODING IS ALSO LIKELY. THUNDERSTORMS ARE ALSO EXPECTED FARTHER NORTH...BUT THE STORMS WILL BE SOMEWHAT MORE SCATTERED OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. A FEW STORMS IN THE NORTH COULD ALSO STRENGTHEN TO SEVERE LEVELS AND PRODUCE HAIL TO 1 INCH IN DIAMETER. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jul 3, 6:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG WAUTOMA 44.06N 89.28W
07/03/2007 WAUSHARA WI LAW ENFORCEMENT
TREES DOWN IN CITY
&&
TEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:48 PM CDT | Marine Weather Statement | GRB | 72 min | |
| Jul 4, 2:58 PM CDT | Marine Weather Statement | GRB | 92 min | |
| Jul 4, 3:28 PM CDT | Marine Weather Statement | GRB | 92 min | |
| Jul 4, 6:06 PM CDT | Marine Weather Statement | GRB | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.